MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 09/09/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a pericardial effusion occurred.A left atrial appendage (laa) closure procedure was being performed.The transseptal puncture was performed and it was noted that the septum was very thick throughout.A watchman single curve access system (was) was inserted to the left side of the heart and pigtail catheter was inserted.There was an attempt to find the appendage unsuccessfully and the physician switched to a double curve was.After the exchange, the sheath and the pigtail were advanced into the appendage and an angiography was taken.Immediately after the angiography, the patients pressure noticeably dropped.A transesophageal echocardiography (tee) of the heart was performed and a small effusion was noted in the pericardium.The physician removed the sheath and catheter out of the body and the effusion increased to 1cm.A pericardiocentesis was performed and after 45 minutes, the patient was transferred to have surgery.The surgeon noted a small tear in the right atrium to inferior vena cava (ivc) junction and the right ventricle.The physician believed the tears were not from the was.The procedure was aborted and the patient remained stable and has since been discharged.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10602977
Report Number2134265-2020-13373
Device Sequence Number3158698
Product Code NGV
UDI-Device Identifier08714729838203
UDI-Public08714729838203
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/25/2023
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0025269984
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/11/2020
Initial Report FDA Received Date09/29/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;